Heart Disease Expert Forum
heart attack with post cardigenic shock and cardiac arrest, encephalopa...
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

heart attack with post cardigenic shock and cardiac arrest, encephalopathy

my father in law is in ICU for 12th day without waking up. i have his medical reports in PDF that i wou;ld like to upload for doctors to help us to get through missunderstandings and confusions, as we suspect that doctors shouldn't have given him general anesthesia; he had a ballon, trombplysis, cardiac arrest in the hospital\. now his brain is likely dead. please how can i attach his medical reports? it 's in PDF>  
Avatar_dr_f_tn
This forum is geared towards general advice and education. It appears that you are looking for specific professional medical advice by having a physician perform a thorough analysis of your relative's official medical records. In this situation, it may be better to consult a physician or use an online consult service (I know of Cleveland Clinic's "MyConsult" service, but I am sure there are other similar services).

If you have a general question (ie general appropriateness of anesthesia/surgery in relation to cardiac risk), we are happy to help.
6 Comments
Blank
Avatar_f_tn
thank you so much for your promt suggestions. appreciate your help.

I hope following are more like general general questions:
1)Does trombolysys might cause a cardiogenic shock?
2)Does vent can cause a cardiac arrest?

Thank you again>
Blank
Avatar_dr_f_tn
Thrombolysis is a medical therapy used to clear blockages in vessels (such as for treatment of a blood clot). I am assuming that in your relative's case, thrombolysis was used to help treat a coronary blockage (ie during an acute heart attack).

There are many potential complications of a heart attack, including cardiogenic shock (meaning the heart cannot pump enough blood to the rest of the body). I am guessing that your medical team was using thrombolysis as a way to stop his heart attack, and hopefully, prevent progression to cardiogenic shock. However, this is unfortunately not always possible, even with our best medications and treatments.

While a vent may cause added stress to a weak heart (which can potentially lead to a cardiac arrest), the reverse is more commonly seen: when people have a cardiac arrest, they are often unable to protect their airway, and subquently need to be intubated and placed on a vent. Additionally, when people are on vent, they are generally very sick, and as such, there are a number of potential factors which may lead to a cardiac arrest (rather than the vent itself).

From the limited information, and how sick your father-in-law is, it's a possibility that he had a massive heart attack (leading to cardiogenic shock), which has been unable to be successfully treated by many of our conventional therapies (thrombolysis, etc). The fact that he may be brain dead also implies that his heart attack was very severe (the heart was not able to pump blood to the brain for several minutes). I'm sure this is a difficult situation, but please feel free to ask any further questions.
Blank
Avatar_f_tn
We are so grateful for your help in clarifying. I am so sorry, but I would like to ask you some more:
He was conscious when he arrived in the hospital . Rescue coronary angiogram was done and cardiac cauterization was mentioned too. We are confused as they mentioned that augmentation was in process which was followed by cardiogenic shock. After he was hypotensive with inotropic support, but became restless and agitatedis augmentation is different from  intra aortic pump? Also they use general anesthesia . could it be a wrong thing to do? Acute extensive anterolateral myocardial infraction was final diagnosis.
He is unconscious for 11 days now. he has never got back multi organ dysfunction syndrome. medical team told us that he was resuscitated successfully but was just "sluggish” as he was heavily drugged down. But they hoped it is due to drugs. Days passed…after 3 days EEG performed- it was not much activity, but again they thought it is due to medication. Next day EEG was  flat, diffuse brain edema confirmed, diffuse hypoxic brain injury.  Body is swollen, sodium was high 164 went down to155 today. Everything else seems to work with help of medicaments of course.
Doctors also checked his pupils – inactive, no corneal reflex, no gag reflex, DTR absent.
Was all these done the way you see it to be done? is there is any hope< though i know the brain is gone....but my husband wants to still hope.
Sorry again for pouring all this information.
sincerely
Blank
Avatar_dr_f_tn
From what you are telling me, it still seems that he had a massive myocardial infarction leading to cardiogenic shock (necessitating an intra-aortic balloon pump to augment his blood pressures).  The shock likely led to multi-organ failure (including possible brain death). But this is only a guess from the information that you have provided. This is unfortunately an all too common scenario; despite our best technology and new medical advances, heart attacks can still cause significant morbidity and mortality.

This is a very unfortunate scenario with a likely poor prognosis. If you have doubts about the current management being provided, you should have the option to ask for a second opinion from another cardiologist or neurologist at your hospital. Best of luck in this difficult time.
Blank
Avatar_f_tn
Dear doctor, thank you again and again. i understand.
your support have been very  helpful.
best regards
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank